MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM 04.01.0210 LAT. GLENOSPHERE 36XØ27

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM 04.01.0210 LAT. GLENOSPHERE 36XØ27
Model Number 04.01.0210
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11-06-2025 lot 2400597: (b)(4) items manufactured and released on 08-04-2024 expiration date: 2029-03-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d manager: the glenosphere presented only minor marks and signs on its taper connection with the baseplate, probably due to the fact - as detailed in the event description - that the glenosphere and the baseplate mated correctly.The chamfer at the end of the glenosphere pass-thorough hole presented minor signs of wear and some dents.During visual inspection, the subject device was coupled correctly and without issues with a threaded baseplate ø27.The two available glenosphere screws from the complaint were free to move in the glenosphere hole, both in translation and rotation.The glenosphere screws presented both major scratches and usage marks: the head and the cylindrical portion were discolored.The threaded portion was heavily damaged in both screws, particularly in the first 4 threads, that were completely smoothened out.From the marks on the screws, a possible root case can be traceable on a misalignement of the glenosphere and/or screw insertion, possibly at the level of the glenosphere chamfer.The damage on the thread lead to the difficulty of screwing in the following trials.Other devices involved: reverse shoulder system 04.01.0177 glenosphere screw (k170452) lot 2341007: (b)(4) items manufactured and released on 08-11-2023 expiration date: 2028-10-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.The issue reported may have been caused by a misalignment between the glenosphere and the screw during insertion that led to the damage of the screw thread preventing subsequent insertion attempts but based on the information available no definitive root cause can be established while the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
During tsa the while the glensphere seemed correctly seated the glenosphere screw got stuck during insertion and could not be screwed in, even using the dedicated glenosphere guide.The surgeon also trimmed the bone around the baseplate and attempted to insert the screw again to no avail.A new screw was opened but also the second screw could not be seated.The surgeon then decided to change the glenosphere with a new one, not having one of the same ref implanted a std.Glenosphere 39xø27 (ref.04.01.0173).45 minutes of delay over a 4.5 hours surgery were reported.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM 04.01.0210 LAT. GLENOSPHERE 36XØ27
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22467162
Report Number3005180920-2025-00626
Device Sequence Number4096805
Product Code HSD
UDI-Device Identifier07630040728096
UDI-Public07630040728096
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.0210
Device Lot Number2400597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian